Loosing my hair!

I have been hypothyroid for 10 years and on the same medication level for the last 3 years. I have adopted a more healthy lifestyle since January and am slowly losing weight 1 & 1/2 stone so far but a little way to go yet! Over the last couple of months my hair - long and very thick - has falling out noticeably more than normal, I can feel it getting thinner! Any suggestions as I eat well and exercise?

5 Replies

oldestnewest
  • Hello

    I've been having the same problem after 4 years of being on 100 mcg of levothyroxine. My endo says she cant find any endocrine cause for my hair loss and that it may be that a solution wont be found, which is absurd. Your hair don't just start rapidly falling for nothing!

    I have started taking a sublingual form of multivitamin (Better You from Holland and Barrett) containing a strong dose of good B12, since doing so my hair loss when washing is minimal, although I will say I think I was taking too much which was causing me to have head aches. Too early to tell if it will thicken up or not but the main thing is it isn't falling. Having always had thick hair I thought I was going to end up bald!!!

    I am also on 200mcg of Ferrous Sulphate prescribed from the GP.

    May be worth a try

    Good luck :-)

  • Ok thanks bbrose I will look into the Ferrous sulphate. I have ordered some Evening primrose as read that might help too. Hope you get yours sorted

  • I found that supplementing with Biotin thickened my hair up.

  • Ok thanks. I will look into that.

  • I have the same issue and it is driving me crazy as it is getting worse every day, My doctor keeps saying give it some time and don`t worry about it, but it affects my mood and I get very emotional loosing my long smooth hair a day after day...it is very depressing and it makes me cry!

You may also like...